Alert archive / Georgia / Flood Watches in 2022

Flood Watch 1, NWS Atlanta, GA

February 2, 202221 counties in Georgia

NWS Atlanta, GA issued this flood watch at Feb 2, 2022, 3:29 AM EST for 21 counties in Georgia. It took effect at Feb 3, 2022, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2022, 3:29 AM EST (08:29 UTC)
In effect from
Feb 3, 2022, 7:00 AM EST
Expired
Feb 2, 2022, 3:49 AM EST
In force
Issued by
NWS Atlanta, GA
Flood severity
None
All 21 counties

Banks County, GA, Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Feb 2, 1:12 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Feb 2, 1:12 AM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
112 AM EST Wed Feb 2 2022

.PREV DISCUSSION... /Issued 634 PM EST Tue Feb 1 2022/

..Updated for 00Z Aviation Discussion...

PREV DISCUSSION... /Issued 327 PM EST Tue Feb 1 2022/

Afternoon Area Forecast Discussion...

SHORT TERM /Today through Wednesday/...

Forecast remains on track with temps reaching into the mid 50s to
low 60s across N Georgia, with central Georgia making it into the
mid to upper 60s.  Main story for the short term comes on Wednesday
afternoon as CWA enters into SWly flow as frontal system approaches
the area, with model guidance continual progging heaviest axis of
precip just west of the CWA. With that however, QPF has trended up
every so slightly, with highest totals across N and NW Georgia,
between 1.5-2.0".  With lack of recent rainfall and pockets of D0
across N Georgia, not anticipating a flood risk at this time, but if
axis of deformation shifts more east, it could become something to
monitor, particularly for more of the "flashy" river gages of NW
GA. Taking a look in terms of instability, not much to write home
about, with negligible SB/MUCAPE <100 j/kg, decided to leave
thunder out of the grids for now. For more info on the main brunt
of the system pushing in on Thursday, see the long term forecast
discussion below.

Morgan

LONG TERM /Wednesday Night through Monday/...

Active pattern for the fcst period with the first main influencing
feature being the advancement of the open upper trough wave from
the west and a translated sfc CPF progged for Thursday night into
Friday. Have some increasing rain chances for the northern
majority of the area during the day Thursday, then have more
widespread likely to categorical overnight. While low level
helicity and the bulk shear values are decently strong, the
instability looks to be still limited and elevated so not
expecting much in the way of strong convection but enough to have
slight general thunder mention. Friday will have some continued
rain chances pushing farther SE and the slight thunder potential
could linger into parts of central GA before the front exits later
in the day. QPF has had some adjustments but nothing too notable
with the last update and should have storm totals generally
ranging from a half inch in the SE to 2-3 inches in parts of the
north.

Second main focus is a less confident situation given some lack of
consistency/consensus between the guidance along with some run-
to-run inconsistency as there could be an upper shortwave with
overrunning moisture against a wedge for Saturday into Sunday.
There is some possibility for some mixed p-types in the north for
Saturday night if the wedge is cold enough along and given some
potentially supportive progged thermal profiles, but we have
plenty of time to assess this.

Baker

&&

.AVIATION...
06Z Update...
VFR conditions will slowly deteriorate to MVFR after 22Z, and IFR
by 06Z on the 3rd. East winds will continue to prevail, generally
5-10kts with gusts to 20kts this afternoon. The chance for rain
will increase after 00Z mainly over ATL area.

//ATL Confidence...06Z Update...
Medium to high confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  49  69  58 /  10  40  40  80
Atlanta         60  51  69  55 /  20  40  50  80
Blairsville     50  42  59  50 /  40  70  80  90
Cartersville    59  49  68  50 /  50  60  70  90
Columbus        70  55  75  58 /  10  20  30  80
Gainesville     54  46  65  56 /  30  60  60  80
Macon           71  54  77  61 /   5  10  20  60
Rome            60  51  68  48 /  60  70  80  90
Peachtree City  65  52  71  56 /  20  40  40  80
Vidalia         70  56  77  61 /   0   5   5  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Baker
AVIATION...Atwell
Hazardous weather outlook, Feb 1, 8:35 PM EST, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
835 PM EST Tue Feb 1 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
835 PM EST Tue Feb 1 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Thursday night into Friday afternoon a cold front is expected to
push through the forecast area with periods of heavy rainfall.
Rainfall totals of 1-3 inches are expected, with locally higher
amounts possible across north Georgia. Some localized flooding or
isolated flash flooding could occur, especially around creeks,
small streams, areas that are urbanized, low-lying or have poor
drainage. Isolated thunderstorms will also be possible Thursday
night into Friday with some gusty winds possible.

Saturday night into Sunday rainfall will return to the area with
up to half of an inch of precipitation possible. Flurries will be
possible across north Georgia early Sunday morning with little to
no accumulations expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 4:01 AM ESTFlood WatchFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 44 more57 hr

Nearby

Flood Watches in Georgia, 2022Every flood watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.